Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 2822- 30 April 2021 Posted By: Dr. Richard Carr

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

F60. Sudden onset of widespread maculopapular eruption 2/52 after covid vaccine (Pfizer), with some areas presenting like purpura. Clinically Henoch Scholein purpura picture. ?Drug rash


  • Like 1
  Report Record

User Feedback


Saman Fatah

Posted

There are 2 foci of sub-epidermal split in image 6, significant dermal eosinophils. Probable cutaneous small vessel vasculitis (about to blister) and could be drug triggered. 
I wonder if the biopsy was taken from a rather old lesion which might have influenced the composition of the dermal cellular infiltrate we see here.

Would be interested to see other thoughts and final suggestion from Dr Carr. 

Share this comment


Link to comment
Share on other sites

vincenzo

Posted

Lymphocytic vasculitis, with scattered eosinophils, with associated purpuric changes. ?Covid vaccine-related. 

Share this comment


Link to comment
Share on other sites

Meenakshi Batrani

Posted

Mix of interface and spongiotic pathology, with lymphocytic vasculitis and eosinophils. Could be a drug rash or vaccine induced. There is a recent report of Pfizer COVID vaccine induced rash, although, no biopsy was done in the case presented. 

Ackerman M, Henry D, Finon A, Binois R, Esteve E. Persistent maculopapular rash after the first dose of Pfizer-BioNTech COVID-19 vaccine. J Eur Acad Dermatol Venereol. 2021 Mar 30. doi: 10.1111/jdv.17248. Epub ahead of print. PMID: 33783017

Share this comment


Link to comment
Share on other sites

Dr. Richard Carr

Posted

Agree with the suggestions and descriptions. We suspected this was a vaccine associated rash. Clinically it was quite dramatic and purpuric. It was reported on our UK reporting "yellow" forms for possible drug / vaccine reactions. The patient will require appropriate council on the pros and cons of having the booster vaccine.

Share this comment


Link to comment
Share on other sites



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...